MAUDE Adverse Event Report: ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; IMPLANT, TRAUMA

ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw lag reamer was broken during a surgery.Instrument was noted broken at sterilization time and missing pieces were not recovered.It is unknown the harm to the patient.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2.Report source: france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The reamer was returned for investigation.The shaft of the reamer shows some scratches.The cutting edge of the reamer is fractured.However, not all fragments were returned.The fracture surface of the cutting edge of the reamer shows characteristics indicative of a ductile fracture.The fracture surface was further investigated under a scanning electron microscope, revealing dimples in the matrix and which describe a ductile forced fracture.Additionally, one cross-section in transverse direction was cut for microstructure analysis.The material exhibits a typical martensitic structure with embedded primary carbides and secondary chromium carbides, both fine and course, precipitated throughout the matrix.Further, hardness measurements were performed and found to be within the pre-defined specification.According to this examination, no material issues could be detected.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the available information, the reported event can be confirmed, however a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
ZNN¿¢, CMN LAG SCREW REAMER, SHORT
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21019989
Report Number0009613350-2024-00622
Device Sequence Number4120278
Product Code HSB
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(11)240325(10)4505035466
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249000364
Device Lot Number4505035466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown